My Ovacome
10,066 members12,422 posts

re Vasculitis

Hi there have been on Avastin since Oct 2013 had some Gem which I finished this time last year. I get voice changes and sinus problems. However had to go to see an ent consultant these past few weeks. She has mentioned that my nose s sore so got some cream for that. It has been sore more like a cold sore to me and I thought it was gone but she said nasal passage is inflamed. She has sent me for blood tests and I am back to her in a few weeks. She also mentioned Sarcodsis and Wegeners and the blood tests were for those. I am wondering if this is all connected to Avastin. If not I am worried that if the blood tests are positive for what she mentioned will my oncologist stop the Avastin. Any information would be appreciated. I know Avastin can affect the sinuses but the ent consultant seem keen to keep me busy going for more tests. I dont know whether to be worried or not

5 Replies
oldestnewest

Oh, please keep me posted as I am on Avastin and have a sore nose. I hope your issue is resolved soon and youcan continue with your treatment. Jo

Reply

I know its common for a runny nose etc and hoarseness and the oncology nurses agree with this, they are more on the ground with the patients. I thought I just had a cold sore as it was very painful, but felt it healed up, it could well be part of the course and this ent doc is over fussy

Reply

My voice has gone hoarse but the cancer's coming back so the avastin isn't working well anyway. I'll be off it and on carboplatin again soon. Until I read your post i Thought my hoarse voice was due to hahving several colds over the winter but maybe it's the avastin.

Reply

Suzuki. I know we have talked about this issue - sore nose. I had a similar problem but with bad bleeds - so was referred to ENT surgeon and both nostrils were cauterised, last Nov. Problem solved, thankfully.

For others reading, I am on Avastin since Oct 2012, but had a wash-out period prior to the cauterisation....it turned into 9 weeks, and am back on it again. My body is doing its best to throw all sorts of side effects at me, and heading in for a pain block epidural on Monday next, and waiting for clearance on Avastin to have a cateract removed.

But I suppose the option if I give up Avastin is not nice.

Suzuki - take care, and if you feel you want a 2nd opinion - go for it.

regards, Daisies

Reply

Thanks Daisies well the Avastin went ahead today so I assume my blood results from ent are in my file and that there is no reason for me to stop. I would hope there is communication between the two depts and they would have to be careful. I am back to ent in two weeks time and hey ho Avastin again the week after. Should I move nearer the hospital haha. I hope the epidural works out for you and gives you some relief. The onc nurses know I am hoarse and not making an issue out of it so not stressing too much this week. As for a singing in the choir, I am a disaster at the moment. I will be off on a rant again after seeing the ent surgeon. Good luck for Monday Joan

Reply

You may also like...